Communications in Mathematical Analysis

Nonlinear Eigenvalue Problem for the p-Laplacian

Najib Tsouli, Omar Chakrone, Omar Darhouche, and Mostafa Rahmani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This article is devoted to the study of the nonlinear eigenvalue problem $$-\Delta_{p} u \quad=\quad \lambda |u|^{p-2}u \;\mbox{in}\; \Omega,\\ |\nabla u|^{p-2}\frac{\partial u}{\partial \nu}\quad+\quad\beta |u|^{p-2}u=\lambda |u|^{p-2}u \;\mbox{on}\quad\partial\Omega,$$ where $ν$ denotes the unit exterior normal, $1 \lt p \lt ∞ \,\mathrm {and} ∆_{p}u = div(|∇u|^{p−2}∇u)$ denotes the p-laplacian. $Ω ⊂ \mathbb{R}^{N}$ is a bounded domain with smooth boundary where $N ≥ 2$ and $β \in L^{∞}(∂Ω) \,\mathrm{with}\, β^{−} := \mathrm{inf}_{x∈∂Ω}β(x) > 0$. Using Ljusternik-Schnirelman theory, we prove the existence of a nondecreasing sequence of positive eigenvalues and the first eigenvalue is simple and isolated. Moreover, we will prove that the second eigenvalue coincides with the second variational eigenvalue obtained via the Ljusternik-Schnirelman theory.

Article information

Commun. Math. Anal., Volume 20, Number 1 (2017), 69-82.

First available in Project Euclid: 15 July 2017

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations 47H11: Degree theory [See also 55M25, 58C30]

Nonlinear eigenvalue problem p-Laplacian Ljusternik-Schnirelman theory Variational methods


Tsouli, Najib; Chakrone, Omar; Darhouche, Omar; Rahmani, Mostafa. Nonlinear Eigenvalue Problem for the p-Laplacian. Commun. Math. Anal. 20 (2017), no. 1, 69--82.

Export citation